Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
139 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can dilaudid and coumadin be taken while suffering from nausea?

My 91 yr old Aunt has been suffering from nausea for over a week now. The only change was she started dilaudid 2 weeks ago for pain. I have spoken to her doctor who agreed to take her off and put her back on tyelonol 3 which is what she was used to taking. That was 3 days ago and she is still nauseated and gagging, eating very little. she also is on blood pressure meds and coumadin. She is in a nursing home.
Tue, 17 Nov 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Dilaudid contains hydromorphone which belongs to a class of drugs known as opioid analgesics is used to help relieve moderate to severe pain. This changes how one's body feels and responds to pain. Nausea and vomiting are one of the commonest side effects of Dilaudid. In cause of nausea, it may help to take this drug with food. Another way to decrease nausea is by lying down for 1 to 2 hours with as little head movement as possible.

Coumadin contains warfarin which belongs to the group of medications known as anticoagulants is used to treat and prevent blood clots that might result in heart attack, stroke or death. It is also used for blood clots in atrial fibrillation, heart valve replacement, venous thrombosis and pulmonary embolism. Its also common side effects are nausea and vomiting. But this drug shouldn't be stopped taking without consulting the doctor.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Morphinans


Can dilaudid and coumadin be taken while suffering from nausea?

Hi, Dilaudid contains hydromorphone which belongs to a class of drugs known as opioid analgesics is used to help relieve moderate to severe pain. This changes how one s body feels and responds to pain. Nausea and vomiting are one of the commonest side effects of Dilaudid. In cause of nausea, it may help to take this drug with food. Another way to decrease nausea is by lying down for 1 to 2 hours with as little head movement as possible. Coumadin contains warfarin which belongs to the group of medications known as anticoagulants is used to treat and prevent blood clots that might result in heart attack, stroke or death. It is also used for blood clots in atrial fibrillation, heart valve replacement, venous thrombosis and pulmonary embolism. Its also common side effects are nausea and vomiting. But this drug shouldn t be stopped taking without consulting the doctor. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician